MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Model Number VENUL14080
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date (08/2022).Device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly failed to expand.It was further reported that the doctor twisted and manipulated the device to get it released.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for the venovo¿ venous stent system 9f which was product catalog/lot number specific.Reportedly the proximal end of the stent does not immediately expand upon deployment.The proximal end of the stent remains connected to the delivery system.As a result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the lot history record of this lot was reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: a physical evaluation was not performed because the sample was not available.Images have not been provided for evaluation.Based on the information available the investigation is closed with inconclusive result.A definitive root cause could not be determined.Labeling review: a review of the relevant instruction for use for this product was conducted.The instruction for use was found to address potential complications and adverse events such as incorrect positioning of the stent requiring further stenting or surgery, intimal injury, and malposition.H10: d4 (expiry date: 08/2022), the device was not returned.
 
Event or Problem Description

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key11371800
Report Number9681442-2021-00060
Device Sequence Number882919
Product Code QAN
UDI-Device Identifier00801741103506
UDI-Public(01)00801741103506
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVENUL14080
Device Catalogue NumberVENUL14080
Device Lot NumberANEV4027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UNKNOWN
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;